Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Los Angeles, CA

July 19, 2015Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 19, 2015, 6:04 PM PDT for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 6:04 PM PDT (01:04 UTC)
Expired
Jul 19, 2015, 9:00 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 67 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:04 PM PDTFLASH FLOOD5 Nw Lake View Terrace, CAALL LANES FLOODED AT INTERSECTION OF SOUTHBOUND INTERSTATE 5 AND EASTBOUND INTERSTATE 210.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WGUS56 KLOX 200104
FFWLOX
CAC037-200400-
/O.NEW.KLOX.FF.W.0015.150720T0104Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
604 PM PDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
  INCLUDING THE CENTRAL SAN GABRIEL MOUNTAINS AND ADJACENT VALLEY COMMUNITIES.

* UNTIL 900 PM PDT
    
* AT 550 PM PDT...DOPPLER RADAR INDICATED AREAS OF STRONG AND SLOW MOVING
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE CENTRAL PORTION OF THE SAN GABRIEL
  MOUNTAINS AND ADJACENT FOOTHILLS OF THE SAN GABRIEL VALLEY ALONG THE INTERSTATE
  210 CORRIDOR. VERY HEAVY RAINFALL WITH RATES OVER ONE INCH IN 30 MINUTES HAVE BEEN
  OBSERVED...CAPABLE OF PRODUCING FLASH FLOODING AND DEBRIS FLOWS. 
  
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  MOUNT WILSON...ALTADENA...SUNLAND...LA CANADA...LA CRESCENTA...SUN VALLEY...
  TUJUNGA...AND MONTROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING
FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN.

&&

LAT...LON 3423 11786 3408 11798 3427 11849 3446 11846

$$

GOMBERG/SUKUP
2 follow-up statements
788 
WGUS76 KLOX 200205
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
705 PM PDT SUN JUL 19 2015

CAC037-200400-
/O.CON.KLOX.FF.W.0015.000000T0000Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
705 PM PDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...

AT 659 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND 
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE WARNED 
AREA WHICH INCLUDES THE SOUTHERN FOOTHILLS OF THE SAN GABRIEL 
MOUNTAINS. RAIN GAUGES INDICATE THAT OVER TWO INCHES OF RAIN HAVE 
FALLEN IN THIS AREA SO FAR...WITH ANOTHER HALF AN INCH POSSIBLE OVER 
THE NEXT ONE TO TWO HOURS. FLASH FLOODING WILL CONTINUE TO BE A 
THREAT EVEN AFTER THE HEAVIEST RAIN HAS ENDED DUE TO CONTINUED 
RUNOFF.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT 
WILSON...ALTADENA...SUNLAND...LA CANADA...LA CRESCENTA...SUN 
VALLEY...  TUJUNGA...AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3423 11786 3408 11798 3427 11849 3446 11846

$$

SUKUP
021 
WGUS76 KLOX 200359
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
859 PM PDT SUN JUL 19 2015

CAC037-200406-
/O.EXP.KLOX.FF.W.0015.000000T0000Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
859 PM PDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOS ANGELES COUNTY WILL
EXPIRE AT 900 PM PDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

RESIDENTS SHOULD STILL BE ALERT FOR FUTURE WARNINGS AS THE POTENTIAL 
FOR ADDITIONAL FLASH FLOODING WILL REMAIN THROUGH MONDAY EVENING.

LAT...LON 3423 11786 3408 11798 3427 11849 3446 11846

$$

ASR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:50 PM PDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 19, 4:50 PM PDT, 1 hour 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
450 PM PDT SUN JUL 19 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

MOISTURE FROM TROPICAL STORM DOLORES WILL BRING WARM AND HUMID
CONDITIONS TO THE AREA THROUGH MONDAY...ALONG WITH PLENTY OF CLOUDS
AND SCATTERED THUNDERSTORMS AT TIMES. LESS HUMID CONDITIONS WILL
RETURN BY MID WEEK AS THE TROPICAL AIRMASS MOVES EAST...WITH
TEMPERATURES NEAR SEASONAL NORMS THROUGH THE END OF THE WEEK.

&&

.SHORT TERM (TODAY-WED)...THERE CONTINUED TO BE SHOWERS AND
THUNDERSTORMS ACROSS SLO COUNTY THIS AFTERNOON. DOPPLER RADAR STORM
ESTIMATES HAVE SHOWN OVER 2.5 INCHES OF RAIN OVER PORTIONS OF SLO
COUNTY TODAY. AS FAR AS AREAS TO THE SOUTH...THUNDERSTORMS HAVE
DEVELOPED AS EXPECTED ACROSS THE LA/VTU/SBA COUNTY MTNS THIS
AFTERNOON. STORMS WERE MOVING BETWEEN 10 AND 20 MPH TO THE NORTH-
NORTHWEST FOR THE MOST PART. PRECIPITABLE WATERS ARE BETWEEN 1.75
AND 2 INCHES. THEREFORE...ANY THUNDERSTORM THAT DEVELOPS WILL BE
CAPABLE OF DUMPING HEAVY RAIN OVER THAT AREA. THE STEERING WINDS
WHICH ARE FROM THE SOUTH ARE NOT TOO FAST...THEREFORE FLASH FLOODING
WILL BE A THREAT TODAY...AND CONTINUE THROUGH MONDAY EVE. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE MOUNTAINS OF LOS
ANGELES...VENTURA AND SANTA BARBARA COUNTIES. ALSO...THE COLBY AND
SPRINGS BURN AREAS ARE INCLUDED IN THE FLASH FLOOD WATCH.

SYNOPTICALLY...POST-TROPICAL STORM DOLORES WAS 350 MILES SSW OF LOS
ANGELES. THE MAIN CORE OF DOLORES WILL CONTINUE TO MOVE NORTH THEN
TURN SLIGHTLY TO THE NE AS IT REACHES THE SOCAL BIGHT LATER THIS
EVENING OR TONIGHT. THERE WILL BE PLENTY OF CLOUDS AND SCATTERED
SHOWERS OVER LA/VTU COUNTIES INITIALLY THIS EVENING...THEN SPREAD
NORTHWARD INTO SANTA BARBARA AND SAN LUIS OBISPO COUNTIES OVERNIGHT.

TODAY'S HIGH TEMPS OVER THE LA/VTU COAST AND VALLEYS WERE HIGHER
THAN YESTERDAY DUE TO MORE SUNSHINE...AND A WEAK OFFSHORE GRADIENT
THANKS TO DOLORES. DOWNTOWN LOS ANGELES HAS REACHED 90 DEGREES
TODAY...WHILE OTHER COASTAL CITIES LIKE SANTA BARBARA HAVE REACHED
86 SO FAR.

FOR MONDAY...THERE WILL CONTINUE TO BE ENOUGH LINGERING MID LEVEL
MOISTURE OVER SOUTHERN CALIFORNIA AND SOME MORNING CLEARING TO HELP
DESTABILIZE THE ATMOSPHERE ONCE AGAIN...WHILE AREAS N OF POINT
CONCEPTION SHOULD REMAIN MOSTLY CLOUDY MUCH OF THE DAY WITH PERIODS
OF RAIN WITH EMBEDDED THUNDERSTORMS. HIGH TEMPS SHOULD BE A BIT
COOLER TOMORROW WITH MORE CLOUD COVERAGE EXPECTED OVER THE METRO
AREAS. AS HAS BEEN THE CASE...IT IS DIFFICULT TO PIN-POINT WHERE AND
WHEN SHOWERS WILL DEVELOP. BEST CHANCES WILL BE IN THE AFTERNOON AND
EVENINGS ACROSS THE MOUNTAINS AND DESERT AREAS. BY MONDAY
NIGHT...THE REMNANTS OF DOLORES WILL HAVE MOVED INTO THE NORTHERN
PART OF CALIFORNIA THEN MOVE INTO NEVADA. THERE WILL CONTINUE TO BE
SOME LINGERING MOISTURE FOR AREAS N OF LOS ANGELES COUNTY ON
TUESDAY. HAVE TAKEN OUT POPS FOR THE LA COUNTY MTNS BUT HAVE LEFT
THEM FOR VTU/SBA COUNTY MTNS AS THERE WILL BE ENOUGH INSTABILITY TO
JUSTIFY A SLIGHT CHANCE FOR THUNDERSTORMS. MODEL SOUNDING OVER MT.
BALDY LOOKED PRETTY DRY...THEREFORE TOOK OUT TUE AFTERNOON POPS FOR
L.A. COUNTY MTNS. THERE WILL CONTINUE TO BE A BROAD UPPER TROUGH
OVER CALIFORNIA WHICH WILL HELP TO STRENGTHEN THE MORE STABLE
ONSHORE FLOW. EXPECT A RETURN OF NIGHT THROUGH MORNING LOW CLOUDS AT
LEAST BY TUESDAY NIGHT INTO WED MORNING WITH COOLER TEMPS EXPECTED
AT COASTAL AREAS...BUT SOME WARMING INLAND DUE TO LESS CLOUD COVER.

THE UPPER TROUGH DEEPENS FURTHER ON WEDNESDAY...WHICH SHOULD HELP
STRENGTHEN THE ONSHORE GRADIENT ALLOWING FOR COOLER TEMPS ALONG THE
COAST...AND A RETURN OF NIGHT THROUGH MORNING LOW CLOUDS FOR BUT
HIGHS INLAND WILL REMAIN IN THE MID 80S TO AROUND 90 IN WARMEST
LOCATIONS. THE WEATHER PATTERN WILL BE BACK TO A MORE NORMAL REGIME
BY WEDNESDAY. THERE WILL BE A FEW FLAT CU BUILDUPS IN THE
SLO/SBA/VTU COUNTY MTNS.

.LONG TERM (THU-SUN)...A BROAD UPPER TROUGH WILL PERSIST OVER THE
REGION THROUGH FRIDAY. AFTER THE UPPER TROUGH PUSHES EAST...AN
ELONGATED UPPER RIDGE FROM TEXAS AND AZ WILL NUDGE FARTHER WEST
UNDERCUTTING THE TROUGH. THIS WILL CAUSE TEMPS TO INCREASE AS
HEIGHTS AND THICKNESS LVLS WILL INCREASE. THE ONSHORE FLOW WILL NOT
BE AS STRONG AS WELL. EXPECT NEAR NORMAL TEMPS THU...WITH HIGHER
THAN NORMAL TEMPS INLAND FOR THE REMAINDER OF THE WEEK. THERE WILL
CONTINUE TO BE NIGHT THROUGH MORNING LOW CLOUDS ACROSS COAST AND
POSSIBLY COASTAL VALLEYS.

&&

.AVIATION...20/0000Z...

AT 1700Z THERE WAS NO MARINE LAYER AT KLAX

LOW TO MODERATE CONFIDENCE IN 00Z TAFS...CIGS AND VSBY OVERALL
EXPECTED TO BE VFR AS SHOWERS AND THUNDERSTORMS AFFECT THE REGION.
MVFR CONDITIONS ARE POSSIBLE AT TIMES AT MOST LOCATIONS BUT WITH A
CHANCE OF A LOWER VISIBILITY IN STRONGER SHOWERS. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE BEST CHANCE OF
STRONGER SHOWERS AND THUNDERSTORMS WILL BE OVER THE
FOOTHILLS...MOUNTAINS AND DESERTS DURING THE AFTERNOON AND EVENING
HOURS TODAY AND MONDAY.

KLAX...LOW TO MODERATE CONFIDENCE IN 00Z TAF. TIMING OF SHRA AND
TSTMS IS UNCERTAIN. CIGS/VSBY MAY FALL TO MVFR OR LOWER IN HEAVIER
SHOWERS...MOST LIKELY THROUGH 06Z TONIGHT AND 18Z-00Z MONDAY.

KBUR...LOW TO MODERATE CONFIDENCE IN 00Z TAF. TIMING OF SHRA AND
TSTMS IS UNCERTAIN. CIGS/VSBY MAY FALL TO MVFR OR LOWER IN HEAVIER
SHOWERS...MOST LIKELY THROUGH 06Z TONIGHT AND 18Z-00Z MONDAY.

&&

.MARINE...19/200 PM

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH WEDNESDAY
MORNING. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL
DEVELOP FROM SAN NICOLAS ISLAND TO POINT SAL AND FROM POINT SAL TO
PIEDRAS BLANCAS 10-60 NM AS NORTHWEST WINDS INCREASE WEDNESDAY
AFTERNOON AND AGAIN THURSDAY AFTERNOON. OTHERWISE THE REMNANT LOW
FROM DOLORES IS EXPECT TO BE LOCATED 70 NM W OF SAN NICOLAS ISLAND
BY MONDAY EVENING WITH GUSTS TO 25 KT. SWELLS ORIGINATING FROM THE
LOW CENTER FROM REMNANTS OF DOLORES WITHIN GALE FORCE WINDS OFF
CENTRAL BAJA EARLY THIS MORNING ARE EXPECTED TO ARRIVE TONIGHT. THE
SWELL WILL REMAIN BELOW SCA CONDITIONS BUT WILL LIKELY CREATE EXTRA
CURRENTS AND SURGING TONIGHT THROUGH MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).

&&

PUBLIC...KAPLAN
MARINE...30
AVIATION...SMITH
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 19, 6:30 AM PDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
630 AM PDT SUN JUL 19 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-19
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
630 AM PDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ON MOST AREA
BEACHES TONIGHT.

* FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THE REMNANTS OF TROPICAL STORM DOLORES WILL MOVE OVER THE REGION
MONDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH
OF THE REGION MONDAY. SOME THUNDERSTORMS COULD BRING VERY HEAVY
RAINFALL AND FLASH FLOODING THERE IS THE POTENTIAL FOR HIGH SURF
MONDAY...ESPECIALLY ON SOUTH FACING BEACHES. THERE WILL BE A
HIGH RISK OF RIP CURRENTS ON MOST AREA BEACHES MONDAY.

* FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL/ASR

In the hours before

Special weather statement, Jul 19, 12:10 PM PDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1210 PM PDT SUN JUL 19 2015

CAZ034>037-051-052-192000-
SANTA BARBARA COUNTY CENTRAL COAST CA-SANTA YNEZ VALLEY CA-
SANTA BARBARA COUNTY MOUNTAINS CA-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
1210 PM PDT SUN JUL 19 2015

..SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AND CENTRAL SAN LUIS
OBISPO COUNTY UNTIL NOON...

AT 1200 PM PDT...DOPPLER RADAR CONTINUED TO SHOW A CLUSTER OF
THUNDERSTORMS IN NORTHWEST SANTA BARBARA COUNTY AND EASTERN SAN LUIS
OBISPO COUNTY...WITH NEW STORMS DEVELOPING BEHIND THE MAIN AREA OF
SHOWERS AND THUNDERSTORMS. THE GREATEST IMPACT FROM THESE STORMS
WILL OCCUR ALONG COASTAL AREAS FROM CAMBRIA SOUTHWARD TO PORT SAN
LUIS...INCLUDING MORRO BAY...CAYUCOS...AND LOS OSOS. THESE AREAS CAN
EXPECT FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND LOCAL WIND GUSTS
OVER 30 MPH. ANYONE ALONG THE BEACHES SHOULD TAKE SHELTER
IMMEDIATELY AS DEADLY CLOUD-TO-GROUND LIGHTNING COULD OCCUR ACROSS
THE ADVISORY AREA.

LOCATIONS IMPACTED INCLUDE... SAN LUIS OBISPO...PASO ROBLES...MORRO
BAY...PISMO BEACH...ATASCADERO... ARROYO GRANDE...CAMBRIA...POINT
PIEDRAS BLANCAS...SHELL BEACH... CAYUCOS...HEARST CASTLE...AVILA
BEACH...TEMPLETON...AND SANTA MARGARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3579 12024 3533 12031 3490 12023 3476 12064
      3477 12063 3486 12061 3490 12067 3505 12063
      3515 12065 3518 12073 3516 12076 3521 12086
      3525 12090 3535 12086 3543 12088 3546 12100
      3564 12117 3567 12128 3579 12135 3580 12135
TIME...MOT...LOC 1900Z 240DEG 49KT 3518 12028

SUKUP
Special weather statement, Jul 19, 4:31 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
431 PM PDT SUN JUL 19 2015

CAZ054-059-548-200100-
ANTELOPE VALLEY CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-
431 PM PDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOS ANGELES COUNTY
UNTIL 600 PM PDT...

AT 425 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS
MOVING INTO EASTERN LOS ANGELES COUNTY...INCLUDING THE EASTERN PORTIONS OF
THE ANTELOPE VALLEY...SAN GABRIEL MOUNTAINS...AND SAN GABRIEL VALLEY. THESE
AREAS COULD SEE LOCAL WIND GUSTS OVER 40 MPH...BRIEF HEAVY DOWNPOURS WITH
ROADWAY FLOODING...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTING.
STORMS ARE MOVING TO THE WEST AT AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE
15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3403 11773 3402 11777 3399 11780 3395 11779
      3395 11797 3391 11798 3481 11786 3482 11767
      3430 11765
TIME...MOT...LOC 2327Z 000DEG 0KT 3406 11784

GOMBERG/SUKUP
Special weather statement, Jul 19, 5:00 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
500 PM PDT SUN JUL 19 2015

CAZ044-054-059-088-200100-
ANTELOPE VALLEY CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY INTERIOR VALLEYS CA-
500 PM PDT SUN JUL 19 2015

...SPECIAL WEATHER STATEMENT...

AT 453 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELIZABETH LAKE...OR 13 MILES SOUTHWEST OF LANCASTER...MOVING NORTH
AT 10 MPH. HALF INCH HAIL OR LARGER WILL BE POSSIBLE WITH THIS
STORM. IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY
RAIN IS LIKELY...ALONG WITH WIND GUSTS POSSIBLY GREATER THAN 50 MPH.

LOCATIONS IMPACTED INCLUDE...ELIZABETH LAKE...HIGHWAY 138 BETWEEN
QUAIL LAKE AND LANCASTER... AND THE POWERHOUSE BURN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3444 11844 3445 11874 3478 11879 3476 11837
TIME...MOT...LOC 2353Z 240DEG 49KT 3462 11840

SUKUP/GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:00 PM PDTSpecial Weather StatementLOXLos Angeles60 min
Jul 19, 5:10 PM PDTFlash Flood WarningLOXLos Angeles5 hr
Jul 19, 5:15 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Jul 19, 6:22 PM PDTAreal Flood AdvisoryLOXLos Angeles5 hr
Jul 19, 7:33 PM PDTAreal Flood AdvisoryLOXVentura3 hr
Jul 19, 8:11 PM PDTSmall Craft AdvisoryLOX13 hr
Jul 19, 8:52 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara3 hr
Jul 19, 11:44 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara61 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.